Alert archive / Arkansas / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 30, 2016, 12:02 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 12:02 PM CDT (17:02 UTC)
- Expired
- Mar 30, 2016, 12:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
Counties Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 116 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 565 m²/s²
- 0-3 km storm-relative helicity
- 625 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
098
WWUS84 KTSA 301702
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1202 PM CDT WED MAR 30 2016
ARZ002-011-301745-
MADISON AR-CARROLL AR-
1202 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND WESTERN
CARROLL COUNTIES UNTIL 1245 PM CDT...
AT 1201 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
JAPTON...MOVING NORTH AT 50 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BERRYVILLE... HUNTSVILLE...
EUREKA SPRINGS... BEAVER...
HINDSVILLE... URBANETTE...
GRANDVIEW... FORUM...
WESLEY... CLIFTY...
JAPTON... AURORA...
WITHROW SPRINGS STATE PARK... GEORGETOWN...
OAK HILL... HARMONY...
ROCKHOUSE... ALABAM...
PLEASANT RIDGE...
LAT...LON 3590 9373 3596 9394 3631 9384 3631 9382
3632 9383 3650 9378 3650 9346
TIME...MOT...LOC 1701Z 197DEG 44KT 3601 9382
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 30, 10:56 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 30, 10:56 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1056 AM CDT WED MAR 30 2016 ...UPDATE... .DISCUSSION... Convective trends have generally followed expectations with expanding coverage across SE OK into western AR with a slow uptick in intensity with time. This trend is expected to continue ahead of wave currently over west central TX. Expansive cloud cover and precip will limit potential for more surface based development within this regime...however steep mid level lapse rates will continue to support a risk of large hail with the strongest updrafts. By mid to late afternoon the dryline will move nearer the I-35 corridor with potential for clearing and warming immediately to its east. This region will also be grazed by the southern periphery of wave lifting into the Central Plains. Expectations are for storms to develop along the boundary and track northeastward with a severe weather threat...though the instability gradient will be narrowed given the preceding early day convection. Updated forecast will adjust for precip coverage trends and increase cloud cover through the afternoon. Temps for locations nearer the dryline are more uncertain pending how cloud cover evolves. && .PRELIMINARY POINT TEMPS/POPS... TUL 78 52 72 41 / 40 30 0 0 FSM 72 56 75 42 / 70 40 10 0 MLC 74 54 73 42 / 60 30 0 0 BVO 78 49 70 37 / 50 40 0 0 FYV 69 53 70 37 / 60 40 0 0 BYV 70 56 72 39 / 60 30 0 0 MKO 73 53 72 41 / 60 30 0 0 MIO 76 52 70 39 / 50 30 0 0 F10 76 53 71 42 / 50 20 0 0 HHW 73 57 76 44 / 80 50 10 0 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...07
Hazardous weather outlook, Mar 30, 5:01 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT WED MAR 30 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 AM CDT WED MAR 30 2016 ...SEVERE WEATHER THREAT INCREASES TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...LATE AFTERNOON/EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...MID TO LATE MORNING. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ONSET...AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ONSET...AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...MID-MORNING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS AS MOISTURE SURGES NORTH INTO THE AREA FROM THE SOUTH. THERE IS EXPECTED TO BE SUFFICIENT ELEVATED INSTABILITY THAT SOME OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL THE CONCERN. THIS ACTIVITY IS EXPECTED TO PUSH OFF INTO CENTRAL ARKANSAS BY MID-AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS CENTRAL OKLAHOMA IN THE VICINITY OF THE DRY LINE AND MOVE INTO EASTERN OKLAHOMA THIS EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THIS INCLUDES A LOW PROBABILITY FOR TORNADOES. THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA LATER TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS WITH 1 TO 2 INCHES OF RAIN POSSIBLE THROUGH TONIGHT ACROSS PORTIONS OF SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. THIS COULD LEAD TO FLOODING OF LOW LYING AREAS IF IT OCCURS IN A SHORT PERIOD OF TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE REMAINDER OF THIS WEEK AND INTO EARLY NEXT WEEK IS EXPECTED TO BE QUIET WITH A COUPLE OF DRY FRONTAL PASSAGES. THE FIRST FRONT WILL MOVE THROUGH THURSDAY NIGHT. AFTER A BIG WARM UP THIS WEEKEND... ANOTHER COLD FRONT WILL MOVE THROUGH EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 30, 10:08 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1008 AM CDT WED MAR 30 2016 ARZ019-029-OKZ072-076-301545- CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-LE FLORE OK- 1008 AM CDT WED MAR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...WESTERN CRAWFORD...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 1045 AM CDT... AT 1007 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF POCOLA...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... FORT SMITH... VAN BUREN... CEDARVILLE... ALMA... BARLING... POCOLA... ROLAND... ARKOMA... MULBERRY... DYER... BONANZA... MOFFETT... RUDY... FIGURE FIVE... KIBLER... ROCK ISLAND... CONCORD... DORA... COTTONWOOD... RYE HILL... THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 18. INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 322 AND 328. LAT...LON 3517 9445 3528 9463 3570 9433 3555 9408 TIME...MOT...LOC 1507Z 216DEG 33KT 3529 9449
Special weather statement, Mar 30, 10:49 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CDT WED MAR 30 2016
ARZ019-020-029-301630-
CRAWFORD AR-SEBASTIAN AR-FRANKLIN AR-
1049 AM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...SEBASTIAN AND CENTRAL
CRAWFORD COUNTIES UNTIL 1130 AM CDT...
AT 1048 AM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED OVER
CENTRAL AND EASTERN SEBASTIAN COUNTY...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK... CHARLESTON...
MOUNTAINBURG... GREENWOOD...
ALMA... BARLING...
LAVACA... MULBERRY...
MANSFIELD... DYER...
ALTUS... HUNTINGTON...
BRANCH... MIDLAND...
RATCLIFF... WIEDERKEHR VILLAGE...
WASHBURN... CASS...
BLOOMER... BURNVILLE...
THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 13 AND
40.
LAT...LON 3558 9370 3541 9379 3542 9381 3531 9385
3532 9392 3523 9392 3523 9402 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3501 9423 3506 9442 3575 9411 3576 9370
TIME...MOT...LOC 1548Z 202DEG 41KT 3523 9411Special weather statement, Mar 30, 10:59 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CDT WED MAR 30 2016
OKZ049-073-075-301645-
PUSHMATAHA OK-PITTSBURG OK-LATIMER OK-
1059 AM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PITTSBURG...
SOUTHWESTERN LATIMER AND NORTHWESTERN PUSHMATAHA COUNTIES UNTIL 1145
AM CDT...
AT 1058 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF DAISY...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER... HARTSHORNE...
KREBS... KIOWA...
SAVANNA... ALDERSON...
BLANCO... HIGGINS...
HAILEYVILLE... PITTSBURG...
BACHE... GOWEN...
DOW...
LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
3467 9588 3468 9590 3498 9586 3485 9534
3438 9578
TIME...MOT...LOC 1558Z 202DEG 41KT 3448 9580Special weather statement, Mar 30, 11:19 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT WED MAR 30 2016
OKZ054-059-060-064-301645-
CREEK OK-TULSA OK-PAWNEE OK-OSAGE OK-
1119 AM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE...NORTHWESTERN CREEK AND WEST CENTRAL TULSA COUNTIES UNTIL
1145 AM CDT...
AT 1118 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OILTON...
MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOMINY... CLEVELAND...
MANNFORD... DRUMRIGHT...
OILTON... JENNINGS...
WESTPORT... OSAGE...
HALLETT... TERLTON...
SHAMROCK... WALNUT CREEK STATE PARK...
KEYSTONE STATE PARK... SILVER CITY...
LAT...LON 3644 9638 3629 9601 3587 9661 3589 9662
3616 9662 3616 9677
TIME...MOT...LOC 1618Z 226DEG 49KT 3609 9656Special weather statement, Mar 30, 11:28 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CDT WED MAR 30 2016
ARZ011-019-020-301700-
CRAWFORD AR-MADISON AR-FRANKLIN AR-
1128 AM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES UNTIL NOON CDT...
AT 1128 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF OZARK...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK... MULBERRY...
ALTUS... BRANCH...
DENNING... RATCLIFF...
ST. PAUL... WIEDERKEHR VILLAGE...
PETTIGREW... BOSTON...
CASS... SAINT PAUL...
CAULKSVILLE... COMBS...
PLEASANT HILL... CRAVENS...
REDDING... LONELM...
JETHRO... BRASHEARS...
THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 23 AND
43.
LAT...LON 3577 9370 3549 9370 3539 9378 3540 9379
3542 9380 3542 9381 3536 9381 3531 9385
3532 9392 3529 9392 3543 9408 3544 9407
3545 9410 3595 9384 3588 9352 3576 9352
TIME...MOT...LOC 1628Z 217DEG 49KT 3554 9389Special weather statement, Mar 30, 12:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1202 PM CDT WED MAR 30 2016
ARZ002-011-301745-
MADISON AR-CARROLL AR-
1202 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND WESTERN
CARROLL COUNTIES UNTIL 1245 PM CDT...
AT 1201 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
JAPTON...MOVING NORTH AT 50 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BERRYVILLE... HUNTSVILLE...
EUREKA SPRINGS... BEAVER...
HINDSVILLE... URBANETTE...
GRANDVIEW... FORUM...
WESLEY... CLIFTY...
JAPTON... AURORA...
WITHROW SPRINGS STATE PARK... GEORGETOWN...
OAK HILL... HARMONY...
ROCKHOUSE... ALABAM...
PLEASANT RIDGE...
LAT...LON 3590 9373 3596 9394 3631 9384 3631 9382
3632 9383 3650 9378 3650 9346
TIME...MOT...LOC 1701Z 197DEG 44KT 3601 9382The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:59 AM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Mar 30, 11:19 AM CDT | Special Weather Statement | TSA | Creek | 26 min |
| Mar 30, 11:24 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 36 min |
| Mar 30, 11:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 27 min |
| Mar 30, 12:22 PM CDT | Special Weather Statement | TSA | Washington | 38 min |
| Mar 30, 1:12 PM CDT | Special Weather Statement | TSA | Okfuskee, Tulsa | 48 min |
| Mar 30, 1:33 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 42 min |
| Mar 30, 2:04 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Mar 30, 2:19 PM CDT | Special Weather Statement | TSA | Okmulgee, Wagoner | 41 min |
| Mar 30, 3:00 PM CDT | Special Weather Statement | TSA | Kay | 45 min |
| Mar 30, 3:06 PM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 39 min |
| Mar 30, 3:41 PM CDT | Special Weather Statement | TSA | Osage | 49 min |
| Mar 30, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| Mar 30, 4:17 PM CDT | Tornado Warning | TSA | Osage | 28 min |
| Mar 30, 4:46 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 44 min |
| Mar 30, 5:06 PM CDT | Special Weather Statement | TSA | Osage | 54 min |
| Mar 30, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Mar 30, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 29 min |
| Mar 30, 5:39 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Mar 30, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Mar 30, 6:18 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Mar 30, 6:22 PM CDT | Special Weather Statement | TSA | Washington | 38 min |
| Mar 30, 6:27 PM CDT | Tornado Warning | TSA | Osage, Washington | 33 min |
| Mar 30, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 29 min |
| Mar 30, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa, Washington | 55 min |
| Mar 30, 6:46 PM CDT | Tornado Warning | TSA | Osage, Pawnee, Tulsa | 44 min |
| Mar 30, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 51 min |
| Mar 30, 10:08 AM CDT | Special Weather Statement | TSA | Crawford | 37 min |
| Mar 30, 10:49 AM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 41 min |
| Mar 30, 11:28 AM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Mar 30, 1:14 PM CDT | Special Weather Statement | TSA | Carroll, Franklin, Madison | 46 min |
Nearby
Special Weather Statements in Arkansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.